MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL PROTECTA XT VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC EUROPE SARL PROTECTA XT VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D314VRG
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the implantable cardioverter defibrillator (icd) exhibited premature battery depletion and was unable to be interrogated.The device was explanted and replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.The returned device indicated shorting/low impedance in the battery.Hybrid analysis confirmed a severely depleted battery.When powered by an external supply, the system current drain was nominal, and the device was fully functional throughout the analysis.No battery depletion mechanism, such as high system current drain, was observed.No hybrid anomalies were found.Battery analysis revealed that lithium-plating breaches were found along the top edge of the anode separator in segment 2, adjacent to the exposed cathode tab.Plated-lithium extended from the breached opening and touched the cathode tab.Based on this analysis, the premature battery depletion resulted from an internal lithium-plating short.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTECTA XT VR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
CH  1131
MDR Report Key7416459
Report Number9614453-2018-00996
Device Sequence Number1482170
Product Code LWS
UDI-Device Identifier00613994678164
UDI-Public00613994678164
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/28/2012
Device Model NumberD314VRG
Device Catalogue NumberD314VRG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer02/21/2018
08/08/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date07/10/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR